MAUDE Adverse Event Report: ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 026MM (TI-6AL-ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 026MM (TI-6AL-ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71002-026
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records revealed no manufacturing, processing or design related irregularities.The trestle luxe plate was found to be properly manufactured and released in accordance with the device master record.Visual examination of the returned 2-level plate found that the middle blocking slide had become completely detached from the implant.Witness marks along both the anterior and posterior sides of the plate are present and reveal the location of the instrument to plate during contouring/bending.The plate contains a witness mark on the posterior side directly behind the location of the detached blocking slide and witness marks at both graft windows on the anterior side.The combination of these witness marks confirms the plate bending instrument was positioned inconsistent with ifu requirements while contouring/bending the plate.Alphatec surgical technique ((b)(4)) provides instructions as to proper plate contouring.It also provides caution to reduce/eliminate the risk of this type of event.· caution: do not place the anvil portion of the plate bender over the blocking slide as damage can occur and affect its function.The provided instructions for use (ins-048) state; intraoperative management: trestle luxe anterior cervical plates are contoured to closely match the anatomical configuration of the spine.If the plate cannot be fitted and additional contouring is necessary, it is recommended that such contouring be minimal and be performed with the instrumentation provided.The plate must not be contoured in proximity of bone screw pockets or screw retention mechanism.When contouring the plate, great care should be taken not to scratch, notch or dent the surface as such deformities may compromise the strength of the implant.
 
Event or Problem Description
The trestle luxe plate broke during surgery.

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 026MM (TI-6AL-ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key5634033
Report Number2027467-2016-00027
Device Sequence Number10827256
Product Code KWQ
UDI-Device Identifier00844856066977
UDI-Public00844856066977
Combination Product (Y/N)N
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71002-026
Device Catalogue Number71002-026
Device Lot Number701974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date05/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR